MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE; BULB IRRIGATION SYRINGE

C.R. BARD, INC. (COVINGTON) -1018233 EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE; BULB IRRIGATION SYRINGE
Catalog Number 0035830
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported the patient was undergoing a lumpectomy.The bulb syringe was opened during the case and a small piece of green plastic matching the green plastic of the bulb came out of the bulb when it was being used to irrigate.The piece was removed from the surgical field.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿ear and ulcer syringe with slim tip for aspiration and irrigation, 1 oz.This is a single use device.Do not resterilize any portion of this device.Single use contains or presence of phthalates (dehp) contains or presence of phthalates: di(2-ethylhexyl)phthalate (dehp) is a plasticizer used in some polyvinyl chloride medical devices.Dehp has been shown to produce a range of adverse effects in experimental animals, notably liver toxicity and testicular atrophy.Although the toxic and carcinogenic effects of dehp have been well established in experimental animals, the ability of this compound to produce adverse effects in humans is controversial.There is no evidence that neonates, infants, pregnant and breast feeding women exposed to dehp experience any related adverse effects.However, a lack of evidence of causation between dehp-pvc and any disease or adverse effect does not mean that there are no risks.Do not use if package is damaged.Manufacturer caution, consult accompanying documents.Use by units latex free sterilized using ethylene oxide authorized representative in the european community lot number catalog number warning: reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.".

Brand Name
EAR/ULCER SYRINGE, PVC-FLEX 3 OZ. (GREEN), STERILE
Common Device Name
BULB IRRIGATION SYRINGE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7468870
Report Number1018233-2018-01373
Device Sequence Number1233460
Product Code KYZ
UDI-Device Identifier00801741049286
UDI-Public(01)00801741049286
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Catalogue Number0035830
Device Lot NumberNGBU0223
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/06/2018
Supplement Date Received by Manufacturer05/03/2018
Initial Report FDA Received Date04/27/2018
Supplement Report FDA Received Date05/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1